Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 282, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 16, 2005, 12:10 AM EST for Rhea County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 12:10 AM EST (05:10 UTC)
- Expired
- Nov 16, 2005, 12:45 AM EST
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 10:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 8:08 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 15, 8:08 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 808 PM EST TUE NOV 15 2005 .DISCUSSION...SEVERE STORMS AND TORNADOES CONTINUE OVER MAINLY WESTERN PARTS OF MIDDLE TN THIS EVENING...WITH STORMS ASSOCIATED WITH THE FRONTAL BOUNDARY ATTEMPTING TO OVERTAKE THE SQUALL LINE ACTIVITY JUST TO THE EAST OF THE FRONT. 16/00Z OHX SOUNDING SHOWS ABOUT A 60 KNOT LOW LEVEL JET WITH 0-3KM STORM RELATIVE HELICITY VALUES AROUND 600. SURFACE BASED INSTABILITY REMAINS LOWEST ACROSS OUR PART OF THE STATE...WITH POSITIVE CAPES OF AROUND 500 J/KG NOTED ON LATEST OHX SOUNDING. AREA OBSERVATIONS SHOW S-SW SURFACE WINDS HAVE DIMINISHED ACROSS OUR FORECAST AREA...EVEN AT TYS WHERE WINDS HAD GUSTED ALL AFTERNOON. THINKING THAT THE CONVECTION JUST AHEAD OF AND ALONG THE FRONT WILL HAVE POTENTIAL FOR DAMAGING WINDS...SO DONT SEE THE NEED FOR A WIND ADVISORY...ALTHO WINDS MAY GUST BEHIND THE FRONT TO NEAR AT LEAST LAKE WIND ADVISORY CRITERIA. LACK OF INSTABILITY MAY BE A LIMITING FACTOR...BUT EXPECT THE NEED FOR WARNINGS FOR AT LEAST OUR CUMBERLAND PLATEAU COUNTIES BY LATE EVENING...POSSIBLY INTO EARLY MORNING HOURS IF CONVECTION REMAINS ORGANIZED WITH THE FRONT. STAFFING FOR A SIGNIFICANT SEVERE EVENT AND HAM RADIO NETWORK HAS ALREADY BEEN ACTIVATED. BASICALLY CURRENT FORECAST AND GRIDS LOOK RIGHT ON TRACK...WITH AN UPDATE NEEDED FOR ZFP IF OR WHEN A WATCH IS ISSUED FOR OUR AREA. WILL FRESHEN GRIDS AND WEB PRODUCTS AS WELL IF NEEDED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Nov 15, 2:45 PM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EST TUE NOV 15 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-161100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 245 PM EST (145 PM CST) TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH A STRONG WIND FIELD WILL APPROACH THE REGION TONIGHT...WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS OCCURRING ALONG AND AHEAD OF IT. BECAUSE OF THE STRONG WINDS ASSOCIATED WITH THIS FRONT...THERE IS THE POTENTIAL FOR A WIDESPREAD DAMAGING WIND EVENT ACROSS THE REGION TOWARDS MIDNIGHT AND THEREAFTER. ALSO... THERE COULD BE AN ISOLATED TORNADO OR TWO...MAINLY ACROSS THE WESTERN PORTIONS OF THE AREA ALONG THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 11:00 PM EST | Severe Thunderstorm Warning | MRX | Marion | 45 min |
| Nov 15, 11:51 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.